MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71935851
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Wound Infection (2447)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a thr procedure, that had been performed on (b)(6) 2025, the patient experienced an infection that was confirmed by lab tests and the wound was full of pus and leaking.This adverse event was treated by a washout and a revision surgery on (b)(6) 2025, in which one (1) r3 20 deg xlpe acet lnr 36mm x 50mm and one (1) oxinium fem hd 12/14 36 mm -3 were exchanged.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, although it was reported that the wound was full of pus, leaking, and that the infection was confirmed via lab tests, no results were provided for review.An undated x-ray was provided for review; however, the provided image does not provide insight into the cause of the reported infection.While the reported infection led to the revision surgery, the source of the infection could not be definitively concluded based on the limited information provided.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the femoral head part number over the previous 12 months, but no similar events for the acetabular liner.Also, no similar events for the batches based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for total hip systems revealed in potential complications associated with total hip arthroplasty surgery, primary or revision, that infection, both early, post-operative superficial and early, postoperative deep wound infection and late periprosthetic infection are possible.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk levels are still adequate.A historical review concluded that there are no prior actions related to this products and event.A review of the sterilization records revealed the batches were sterilized within normal parameters.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include loss of sterility during procedure, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H11: h2: additional information on: b5 & b7.
 
Event or Problem Description
It was reported that, after thr, that had been performed on (b)(6) 2025, the patient experienced an infection that was confirmed by lab tests and the wound was full of pus and leaking.This adverse event was treated by a washout and a revision surgery on (b)(6) 2025, in which one (1) r3 20 deg xlpe acet lnr 36mm x 50mm and one (1) oxinium fem hd 12/14 36 mm -3 were exchanged.Current health status of patient is recovering well.

Brand Name
R3 20 DEG XLPE ACET LNR 36MM X 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23245421
Report Number1020279-2025-01642
Device Sequence Number13324856
Product Code LPH
UDI-Device Identifier00885556776155
UDI-Public885556776155
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K211330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71935851
Device Lot Number24HAP0023B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/07/2025
11/06/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date10/08/2025
11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71343603/25CM07437.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale